Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 103, NWS Birmingham, AL

April 5, 2012Autauga County, Dallas County, Lowndes County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2012, 6:27 PM CDT for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 6:27 PM CDT (23:27 UTC)
Expired
Apr 5, 2012, 7:15 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL

The radar

The Birmingham radar (KBMX), 95 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:32 PM CDTHAIL 1.752 Nne Belknap, ALGOLF BALL SIZED HAIL REPORTED SOUTH OF SARDIS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 6:14 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WUUS54 KBMX 052327
SVRBMX
ALC001-047-085-060015-
/O.NEW.KBMX.SV.W.0103.120405T2327Z-120406T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL AUTAUGA COUNTY IN ALABAMA...
  EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 715 PM CDT

* AT 624 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DALLAS
  LAKE...OR 12 MILES SOUTH OF SELMONT-WEST SELMONT...AND MOVING EAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TYLER...BENTON...WHITE HALL...LOWNDESBORO...AUTAUGAVILLE AND ROBERT
  F. HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3245 8664 3226 8650 3217 8708 3224 8713
TIME...MOT...LOC 2328Z 251DEG 31KT 3222 8703

$$

GRANTHAM
2 follow-up statements
633 
WWUS54 KBMX 052342
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CDT THU APR 5 2012

ALC001-047-085-060015-
/O.CON.KBMX.SV.W.0103.000000T0000Z-120406T0015Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
642 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
AUTAUGA...NORTHERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES UNTIL 715
PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF BELKNAP...OR 10 MILES SOUTHEAST OF SELMONT-WEST
SELMONT...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BENTON...WHITE HALL...LOWNDESBORO...AUTAUGAVILLE AND ROBERT F.
  HENRY LOCK AND DAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3219 8697 3228 8697 3245 8664 3226 8650
TIME...MOT...LOC 2342Z 251DEG 31KT 3225 8689

$$

GRANTHAM
162 
WWUS54 KBMX 052352
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT THU APR 5 2012

ALC001-047-085-060015-
/O.CON.KBMX.SV.W.0103.000000T0000Z-120406T0015Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
652 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
AUTAUGA...NORTHERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES UNTIL 715
PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENTON...OR 11 MILES NORTHWEST OF MOSSES...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE HALL...LOWNDESBORO AND AUTAUGAVILLE.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3222 8689 3230 8691 3245 8664 3226 8650
TIME...MOT...LOC 2352Z 251DEG 31KT 3228 8678

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:00 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 5, 1:00 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT THU APR 5 2012

.UPDATE...
FOR AVIATION AND FORECAST UPDATE.

&&

.DISCUSSION...

UPDATING FORECAST TO REMOVE A FEW MORE WARNINGS FROM
WATCH...BIBB...PERRY AND MARENGO. OUT SHORTLY.

&&

.AVIATION...
18Z TAF DISCUSSION.

MAIN UPDATES FOR THIS PACKAGE WILL BE CONTINUED TIMING WITH LINE
OF TSRA THAT IS MOVING ACROSS I65 CORRIDOR EASTWARD AS WE SPEAK.
SOUTHERN PARTS OF THE LINE/IE...MGM/TOI COULD SEE SMALL HAIL IF
STORM HOLD TOGETHER THIS AFTERNOON...BUT THIS LINE HAS DECREASED
SOME IN OVERALL INTENSITY AS IT HAS MOVED EWD. SOME GUSTY WINDS
ARE POSSIBLE BUT HAIL HAS BEEN THE MAIN STORY TODAY WITH STORMS.
THERE IS STILL THE POSSIBILITY OF A SECOND ROUND OF STRONG STORMS
WITH THE PASSAGE OF THE UPPER LOW LATE THIS AFTERNOON INTO THIS
EVENING...BUT AT THIS TIME THE PROBABILITY AT ONE SITE IS LOW SO
WILL NOT ADD INTO TAFS AT THIS TIME BUT IT WOULD MOSTLY LIKELY
AFFECT NORTHERN TAFS IF ANY AS THEY WILL BE CLOSER TO THE LOW.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 1227 PM CDT THU APR 5 2012/

DISCUSSION...

MCS/SQUALL LINE CONTINUES TO MOVE ACROSS CENTRAL ALABAMA AND
SHOULD BE NEAR THE GEORGIA STATE LINE BETWEEN 3 TO 4 PM. SURFACE
HEATING AHEAD OF THE LINE SHOULD ALLOW IT STORMS TO CONTINUE TO BE
STRONG TO SEVERE AT TIMES. REMOVED SEVERAL COUNTIES FROM THE
WESTERN PART OF THE WATCH AS THE THREAT FOR THE NEXT FEW HOURS HAS
ENDED. ADDED COUNTIES IN THE EAST AS THE LINE IS EXPECTED TO
MAINTAIN INTENSITY ACROSS THE STATE.

ADDITIONAL DEVELOPMENT IS CURRENTLY TAKING PLACE NEAR THE UPPER
LOW IN NORTHWEST MISSISSIPPI ALONG THE COLD FRONT. MID LEVEL DRY
SLOT AND CLEARING IS WORKING IN TO THE WESTERN PART OF ALABAMA AND
WILL ALLOW FOR SURFACE HEATING IN THE WAKE OF THE MCS. EXPECT
ISOLATED STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE NORTHWEST
PART OF THE AREA LATE THIS AFTERNOON AND SPREAD SOUTHEASTWARD
ACROSS THE FORECAST AREA IN ASSOCIATION WITH THE COLD CORE UPPER
LOW. HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS AS 500 MB
TEMPS OF -17 TO -19 C MOVE OVER THE NORTHERN HALF OF THE STATE.
THESE STORMS MAY LAST UNTIL A FEW HOURS AFTER SUNSET BEFORE
WEAKENING.

DID NOT UPDATE MUCH OF THE FORECAST BEYOND THE TONIGHT PERIOD DUE
TO ONGOING WEATHER. A GLANCE AT THE 12Z GFS SHOWS NO MAJOR CHANGES
ARE NECESSARY FOR THE EXTENDED AS COOLER AND DRIER NORTHWEST FLOW
CONTINUES INTO NEXT WEEK.

GRANTHAM/87

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  71  46  74  48 /  40  10   0   0   0
ANNISTON    52  72  47  74  49 /  40  10   0   0   0
BIRMINGHAM  49  73  49  74  51 /  40  10   0   0   0
TUSCALOOSA  51  74  49  76  50 /  30   0   0   0   0
CALERA      50  71  51  75  51 /  40  10   0   0   0
AUBURN      55  71  48  73  47 /  40  10   0   0   0
MONTGOMERY  54  76  51  76  50 /  30  10   0   0   0
TROY        55  75  50  74  48 /  30  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/87
Hazardous weather outlook, Apr 5, 4:08 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT THU APR 5 2012

ALZ011>015-017>050-062100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
408 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT TONIGHT FOR ALL OF
CENTRAL ALABAMA. THE MAIN THREATS WILL BE LARGE HAIL...ALONG WITH A
SECONDARY THREAT OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE
THREAT OF TORNADOES CONTINUES TO BE MINIMAL. THE SEVERE WEATHER
THREAT SHOULD COME TO AN END FOR ALL OF CENTRAL ALABAMA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH MIDNIGHT.

08/MNK

In the hours before

Special weather statement, Apr 5, 5:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT THU APR 5 2012

ALZ024-052345-
JEFFERSON AL-
559 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 645 PM
CDT...

AT 556 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO BULL CITY...AND
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUEYTOWN...
  GARDENDALE...
  FAIRFIELD...
  FULTONDALE...
  BESSEMER...

&&

LAT...LON 3368 8652 3358 8655 3347 8664 3347 8667
      3337 8678 3329 8693 3336 8722 3342 8725
      3347 8734 3349 8733 3348 8729 3353 8727
      3352 8725 3355 8719 3359 8720 3362 8717
      3363 8710 3366 8709 3366 8706 3379 8700
TIME...MOT...LOC 2300Z 285DEG 26KT 3371 8705 3346 8725

GRANTHAM
Local storm report, Apr 5, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             PANOLA                  32.95N 88.27W
04/05/2012  E1.50 INCH       SUMTER             AL   PUBLIC

            PING PONG BALL SIZED HAIL REPORTED IN PANOLA.

1012 AM     TSTM WND DMG     2 E TOMBIGBEE RIVER AT  32.85N 88.12W
04/05/2012                   GREENE             AL   EMERGENCY MNGR

            TREE REPORTED DOWN ON ALABAMA HIGHWAY 39 ABOUT 2 MILES
            NORTHEAST OF GAINESVILLE.

1058 AM     HAIL             HAVANA                  32.90N 87.62W
04/05/2012  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN HAVANA.

1137 AM     TSTM WND DMG     4 NNE UNIONTOWN         32.50N 87.47W
04/05/2012                   PERRY              AL   DEPT OF HIGHWAYS

            SEVERAL TREES REPORTED DOWN BY PERRY COUNTY HIGHWAY DEPT.
            NEAR THE INTERSECTION OF BUSTER SEALY ROAD AND HIGHWAY
            183

1140 AM     TSTM WND GST     E JEMISON               32.96N 86.75W
04/05/2012  E50.00 MPH       CHILTON            AL   AMATEUR RADIO

            I-65 EXIT 219, TREE LIMBS DOWN.

1205 PM     TSTM WND DMG     4 WSW SELMA             32.39N 87.09W
04/05/2012                   DALLAS             AL   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR SELMA AND PEA SIZED HAIL REPORTED
            BY COUNTY DEPUTIES

0428 PM     HAIL             PINE SPRINGS            33.94N 88.15W
04/05/2012  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN THE PINE SPRINGS COMMUNITY.

0440 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/05/2012                   LAMAR              AL   EMERGENCY MNGR

            TWO TREES DOWN IN VERNON.

0443 PM     HAIL             6 N HAMILTON            34.23N 87.98W
04/05/2012  E1.50 INCH       MARION             AL   PUBLIC

            PING PONG BALL SIZE HAIL 6 MILES NORTH OF HAMILTON.

0454 PM     TSTM WND DMG     GUIN                    33.97N 87.91W
04/05/2012                   MARION             AL   TRAINED SPOTTER

            TREE AND POWER LINES DOWN ON A HOUSE ON 3RD AVENUE IN
            GUIN.

0531 PM     HAIL             5 E JASPER              33.87N 87.18W
04/05/2012  E1.00 INCH       WALKER             AL   PUBLIC

            PICTURE SENT IN WITH HAIL COVERING THE GROUND EAST OF
            JASPER.

0537 PM     HAIL             POPLAR SPRINGS          34.03N 87.39W
04/05/2012  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL IN POPLAR SPRINGS.

0546 PM     HAIL             CORDOVA                 33.76N 87.19W
04/05/2012  E1.75 INCH       WALKER             AL   PUBLIC

            GOLF BALL SIZE HAIL IN CORDOVA.

0549 PM     HAIL             1 E CORDOVA             33.76N 87.17W
04/05/2012  E1.50 INCH       WALKER             AL   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL REPORTED JUST EAST OF CORDOVA.

&&

GRANTHAM
Special weather statement, Apr 5, 6:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT THU APR 5 2012

ALZ040-060000-
DALLAS AL-
609 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 700
PM CDT...

AT 605 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 14 MILES NORTH OF CAMDEN...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OLD CAHABA PARK...
  DALLAS LAKE...
  BELKNAP...
  TYLER...
  WHITES BLUFF...

&&

LAT...LON 3212 8726 3214 8726 3215 8729 3225 8733
      3241 8685 3236 8681 3232 8685 3230 8683
      3228 8686 3226 8686 3223 8681 3223 8690
      3216 8691 3209 8722
TIME...MOT...LOC 2310Z 252DEG 30KT 3219 8719

GRANTHAM
Special weather statement, Apr 5, 6:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT THU APR 5 2012

ALZ017-060000-
BLOUNT AL-
614 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT COUNTY UNTIL 700
PM CDT...

AT 610 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SIPSEY...OR 6 MILES NORTHEAST OF SUMITON...MOVING
EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ONEONTA...
  ARKADELPHIA...
  BLOUNT SPRINGS...
  HAYDEN...
  COUNTY LINE...

&&

LAT...LON 3385 8639 3382 8643 3382 8647 3380 8652
      3380 8658 3376 8658 3376 8665 3384 8676
      3384 8688 3382 8696 3386 8697 3387 8693
      3391 8693 3394 8689 3399 8639
TIME...MOT...LOC 2314Z 271DEG 38KT 3383 8696

GRANTHAM
Special weather statement, Apr 5, 6:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT THU APR 5 2012

ALZ033-035-040-041-060000-
AUTAUGA AL-CHILTON AL-DALLAS AL-PERRY AL-
618 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...
NORTHEASTERN PERRY...EXTREME NORTHEASTERN DALLAS AND SOUTHERN CHILTON
COUNTIES UNTIL 700 PM CDT...

AT 614 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF HEIBERGER...OR 12 MILES SOUTH OF
BRENT...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLANTON...
  PARNELL...
  MAPLESVILLE...
  PLECHER...
  POOLES CROSSROADS...

&&

LAT...LON 3266 8728 3283 8722 3283 8688 3285 8687
      3285 8651 3258 8665
TIME...MOT...LOC 2318Z 271DEG 34KT 3277 8711

GRANTHAM
Special weather statement, Apr 5, 6:25 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT THU APR 5 2012

ALZ034-060030-
BIBB AL-
625 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 730 PM CDT...

AT 625 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA NATIONAL FOREST...OR 7 MILES SOUTHEAST OF
CENTREVILLE...MOVING EAST AT 35 MPH. ADDITIONAL WIND GUSTS WILL MOVE
INTO NORTHWESTERN BIBB COUNTY FROM THUNDERSTORM OUTFLOWS TO THE
NORTH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAWLEY...
  ASHBY...
  BRIERFIELD IRONWORKS PARK...
  SIX MILE...
  MARVEL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3301 8732 3312 8729 3313 8720 3320 8720
      3322 8717 3324 8713 3322 8711 3325 8708
      3325 8703 3317 8702 3316 8697 3310 8697
      3305 8688 3284 8688 3283 8731 3287 8732
      3288 8742 3300 8742
TIME...MOT...LOC 2325Z 262DEG 32KT 3292 8701

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:41 AM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter64 min
Apr 5, 10:26 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa64 min
Apr 5, 11:07 AM CDTSevere Thunderstorm WarningBMXBibb, Perry53 min
Apr 5, 11:27 AM CDTSpecial Weather StatementBMXMarengo48 min
Apr 5, 11:44 AM CDTSevere Thunderstorm WarningBMXDallas, Marengo46 min
Apr 5, 12:03 PM CDTSpecial Weather StatementBMXChilton, Shelby57 min
Apr 5, 12:21 PM CDTSpecial Weather StatementBMXAutauga, Lowndes54 min
Apr 5, 12:28 PM CDTSpecial Weather StatementBMXDallas32 min
Apr 5, 12:49 PM CDTSpecial Weather StatementBMXCoosa, Elmore56 min
Apr 5, 12:56 PM CDTSpecial Weather StatementBMXMontgomery64 min
Apr 5, 3:56 PM CDTSpecial Weather StatementBMXMarion49 min
Apr 5, 4:17 PM CDTSevere Thunderstorm WarningBMXLamar28 min
Apr 5, 4:41 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion49 min
Apr 5, 4:52 PM CDTSpecial Weather StatementBMXPickens38 min
Apr 5, 5:09 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston66 min
Apr 5, 5:24 PM CDTSpecial Weather StatementBMXHale51 min
Apr 5, 5:36 PM CDTSpecial Weather StatementBMXTuscaloosa39 min
Apr 5, 5:38 PM CDTSevere Thunderstorm WarningBMXWalker52 min
Apr 5, 5:59 PM CDTSpecial Weather StatementBMXJefferson46 min
Apr 5, 6:06 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Apr 5, 6:09 PM CDTSpecial Weather StatementBMXDallas51 min
Apr 5, 6:14 PM CDTSpecial Weather StatementBMXBlount46 min
Apr 5, 6:18 PM CDTSpecial Weather StatementBMXChilton42 min
Apr 5, 6:25 PM CDTSpecial Weather StatementBMXBibb65 min
Apr 5, 6:28 PM CDTSpecial Weather StatementBMXShelby47 min
Apr 5, 6:33 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby42 min
Apr 5, 6:37 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Elmore, Perry53 min
Apr 5, 6:43 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.